Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 28, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 2, 2006, 12:32 PM MST for Santa Cruz County, Arizona. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2006, 12:32 PM MST (19:32 UTC)
- Expired
- Jul 2, 2006, 1:15 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 12:50 PM MST | HAIL 0.88 | N Patagonia, AZ | HAIL OCCURRED IN AND AROUND PATAGONIA WITH SIZES RANGING FROM PEA TO NICKEL AND COVERING THE GROUND IN SOME PLACES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 021932 SVRTWC AZC023-022015- /O.NEW.KTWC.SV.W.0028.060702T1932Z-060702T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1232 PM MST SUN JUL 2 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA * UNTIL 115 PM MST * AT 1223 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PATAGONIA...OR ABOUT 17 MILES NORTHEAST OF NOGALES...AND MOVING WEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PATAGONIA LAKE IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3141 11060 3159 11061 3165 11096 3139 11096 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 022013 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST SUN JUL 2 2006 AZC023-022022- /O.EXP.KTWC.SV.W.0028.000000T0000Z-060702T2015Z/ SANTA CRUZ AZ- 112 PM MST SUN JUL 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SANTA CRUZ COUNTY EXPIRES AT 115 PM MST... TRAINED SPOTTERS INDICATED THAT THIS STORM PRODUCED PEA TO NICKEL SIZE HAIL AS THIS STORM MOVED OVER PATAGONIA. THE STORM HAS SINCE DECREASED SOMEWHAT IN INTENSITY AS THE WARNING WILL EXPIRE AT 115 PM MST. LAT...LON 3141 11060 3159 11061 3165 11096 3139 11096 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:35 AM MST, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 2, 9:35 AM MST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 935 AM MST SUN JUL 2 2006 .SYNOPSIS...SUFFICIENT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. DAYTIME TEMPERATURES WILL BE NEAR SEASONAL NORMALS THROUGH THE PERIOD. && .DISCUSSION...SATELLITE IMAGERY INDICATED CONSIDERABLE CLOUDINESS ACROSS CENTRAL/WRN SECTIONS AT THIS TIME...THOUGH GENERALLY CLEAR SKIES PREVAILED OVER FAR ERN LOCALES. DEWPOINTS VALID 16Z WERE IN THE 50S-LOWER 60S AND THESE VALUES WERE GENERALLY 2-5 DEGS HIGHER VERSUS 24 HOURS AGO. SURFACE TEMPS WERE ABOUT 2-5 DEGS LOWER VERSUS THIS TIME SAT. 02/12Z KTUS SOUNDING HAD A PRECIP WATER VALUE OF 1.25 INCHES...LIFTED INDEX OF MINUS 5...AND UNMODIFIED SB CAPE OF 2886 J/KG...ALL VALUES SIMILAR TO THE 01/12Z SOUNDING. MID-LEVEL FLOW WOULD FAVOR WESTERLY STORM MOTIONS THOUGH SLOWER VERSUS SAT. 01/12Z UPPER AIR PLOTS INDICATED LOW PRESSURE OVER WEST TX WITH HIGH PRESSURE CENTERED OVER NW NEW MEXICO. LIGHT ELY/SELY FLOW PREVAILED OVER SRN AZ. FOR TODAY...BELIEVE CONVECTIVE SCENARIO WILL BE SIMILAR TO SAT WITH SHOWERS/THUNDERSTORMS DEVELOPING BY LATE MORNING VICINITY WHITE MOUNTAINS AS WELL AS NEAR THE SRN MOUNTAINS...CHIRICAHUAS/HUACHUCAS/ ETC. 02/12Z NAM DEPICTS FAIRLY EXTENSIVE PRECIP AREA BY THIS EVENING WITH JUST FAR WRN PIMA/SE PINAL/FAR ERN COCHISE COUNTIES REMAINING DRY...AT LEAST FROM THIS MODEL PERSPECTIVE. GIVEN THE ENVIRONMENT BELIEVE SCATTERED SHOWERS/TSTMS THIS AFTERNOON AND EVENING MOST SECTIONS SEEMS REASONABLE. THUS EXPECT WIND GUSTS TO APPROACH 50 KTS WITH THE STRONGEST STORMS THIS AFTERNOON AND EARLY EVENING. ANOTHER CONCERN WILL BE ISOLATED HEAVY RAINFALL GIVEN THE AMPLE MOISTURE... AS WELL AS SLOWER STORM MOTIONS EXPECTED. EASTERLY/SOUTHEASTERLY FLOW TO CONTINUE THROUGH MID-WEEK AT LEAST AS UPPER HIGH REMAINS QUASI-STATIONARY NORTH OF THIS FORECAST AREA. RESULTANT FLOW IN COMBINATION WITH AMPLE MOISTURE AND DAYTIME HEATING WILL MEAN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS... MAINLY DURING THE AFTERNOON AND EVENING HOURS...THROUGH MUCH OF THIS FORECAST PERIOD. INCREASED PROGGED MOISTURE EXPECTED TO LEAD TO UPSWING IN SHOWERS/THUNDERSTORMS DURING THE MON-TUE PERIOD AND THIS SCENARIO IS WELL-HANDLED IN THE GRIDDED DATA POP FORECASTS. GFS SHIFTS UPPER HIGH SEWD BY THUR AND MID-LEVEL FLOW BECOMES INCREASINGLY SWLY BY FRI. FAIRLY MOIST 700-300 MB LAYER STILL PROGGED VIA GFS DURING THE FRI-SAT PERIOD SUFFICIENT TO MAINTAIN AT LEAST LOW-GRADE POPS. DAYTIME MAX TEMPS THIS FORECAST PERIOD WILL BE NEAR SEASONAL NORMALS FOR EARLY JULY. HOWEVER EXPECT ABOVE-NORMAL MIN TEMPS TO CONTINUE. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 29 min |
| Jul 1, 5:20 PM MST | Flash Flood Warning | TWC | Pima | 23 hr |
| Jul 1, 5:54 PM MST | Flash Flood Warning | TWC | Pima | 21 min |
| Jul 2, 1:48 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 27 min |
| Jul 2, 2:24 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 51 min |
| Jul 2, 3:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 2, 3:57 PM MST | Flash Flood Warning | TWC | Pima | 63 min |
| Jul 2, 3:59 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.